| Model Number |
BONE CUTTER,5.5MM X 13CM |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopic subtalar artrodesis surgery the shaver produced metal chips.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
Update avoe 02-oct-2024: it was confirmed that the fragments remained inside the patient as these were too small to retrieve.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-8550bc bone cutter was received for investigation.Upon visual inspection, it was noted that the returned device had nicks around the edges of the outer tube windows.After removing the outer tube, the inner tube was inspected, and it was noted that there were scratches and marks on the tip of the inner tube.It was further noted that the cutting edge of the inner tube was damaged and nicked.Striations were also noted within the outer tube's inner surface.The most likely cause for the reported failure can be attributed to user error.